Hail, Windsor
- When
- July 10, 4:30 PM EST
- Where
- Windsor County, Barnard
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.733, -72.617
Thunderstorms developed in an unstable airmass ahead of a surface trough during the afternoon and evening hours. Large hail was reported with locally gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms developed in an unstable airmass ahead of a surface trough during the afternoon and evening hours. Large hail was reported with locally gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 3:50 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT TUE JUL 10 2001
BUSY AFTERNOON WITH PLENTY OF SEVERE TSTMS WARNINGS AND GOLF BALL
SIZE HAIL REPORTS. TSTMS SHOULD BEGIN TO DIMINISH NEAR SUNSET...SO
WILL HAVE A CHC OF TSTMS EARLY TONIGHT. HOWEVER...LOOKING
UPSTREAM SHRTWV MOVG SEWD FROM JUST NORTH OF THE GRTLKS IN ONTARIO
PRODUCING TSTMS ATTM...AND WILL INCLUDE A CHC LATE TONIGHT
FOR THE ST LAWRENCE VLY AND THE ADIRONDACKS. ON WED...ANOTHER
SHRTWV WILL DROP SEWD FROM THE GRTLKS WITH ANOTHER CHC OF SHOWERS
AND TSTMS ON WED. BUFKIT SOUNDINGS SHOW AIRMASS WILL DESTABILIZE
AGAIN WED AFTERNOON...BUT NOT AS UNSTABLE AS TODAY. WET BULB ZERO
RUNNING FROM 6500-7000 FT...SO LOOKS LIKE A CHANCE FOR SOME MORE
HAIL ON WED FROM ANY TSTMS THAT DEVELOP...AS THERE WILL BE COLDER
AIR ALOFT ON WED. SPC HAS AREA IN A SLIGHT RISK FOR SEVERE TSTMS ON
WED.
WED NIGHT AND THU UPR CLOSED LOW TO DROP SEWD ACROSS THE FCST AREA
WITH A CHC OF MORE SHOWERS. AIRMASS APPEARS TOO STABLE FOR
TSTMS ON THU. CLOSED LOW TO OEN UP WITH UPR TROF AXIS TO MOVE
ACROSS THE FCST AREA ON FRI...SO WILL KEEP A CHC OF SHOWERS ON FRI
AS WELL.
EXTENDED...LOOKS LIKE &DRY WEATHER SAT THRU TUES AS AN UPR RIDGE
ATTEMPS TO BUILD EASTWARD FROM THE PLAINS STATES WITH A WARMUP IN
TEMPS EARLY NEXT WEEK.
.BTV...SEVERE THUNDERSTORM WATCH UNTIL 7PM EDT FOR VTZ001>012
NYZ028-030-031-034-035.
WGHNYZ027-028-030-031-034-035-VTZ001>012-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1254 PM EDT TUE JUL 10 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTHERN VERMONT AND MOST OF NORTHERN NEW YORK UNTIL 7 PM... SEVERE THUNDERSTORM WATCH #537 INCLUDES ALL COUNTIES IN CENTRAL AND NORTHERN VERMONT AS WELL AS FRANKLIN...CLINTON AND ESSEX COUNTIES IN NEW YORK. AT 1245 PM...THUNDERSTORMS WERE DEVELOPING WITHIN 50 MILES OF THE CANADIAN BORDER AHEAD OF A COLD FRONT MOVING SLOWLY SOUTHEASTWARD AND SPREADING THE THUNDERSTORMS THROUGHOUT THE REST OF THE WATCH AREA DURING THE AFTERNOON. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. POTENTIALLY DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINS ARE LIKELY TO ACCOMPANY ALL THUNDERSTORMS AS WELL. IT IS ESSENTIAL THAT YOU MONITOR NOAA WEATHER RADIO OR LOCAL RADIO STATIONS FOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. ALSO...KEEP A CONTINUOUS WATCH TO THE SKY AND AT FIRST SIGNS OF THREATENING WEATHER...SEEK SAFE SHELTER INSIDE A ENCLOSED...STURDY BUILDING OR VEHICLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
457 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM LYNDONVILLE VT 1.5 INCH HAIL
07/10/01 CALEDONIA BY SPOTTERS
0135 PM NORTH HERO VT 1 INCH HAIL
07/10/01 GRAND ISLE BY PUBLIC
0140 PM NORTH FAIRFAX VT 1 INCH HAIL
07/10/01 FRANKLIN BY SPOTTER
0200 PM WATERVILLE VT 1 INCH HAIL
07/10/01 LAMOILLE BY PUBLIC
0215 PM BRISTOL VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0225 PM NEW HAVEN VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0229 PM NEW HAVEN VT 1.75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0230 PM FAIR HAVEN VT 1 INCH HAIL
07/10/01 RUTLAND BY SPOTTER
0330 PM BRAINTREE VT WIND DAMAGE
07/10/01 ORANGE MULTIPLE TREES DOWN BY
PUBLIC
0332 PM TYSON VT .88 INCH HAIL
07/10/01 WINDSOR BY SPOTTER
0435 PM CASTLETON VT WIND DAMAGE
07/10/01 RUTLAND TREES FALLEN ON HOUSES BY
STATE DOT
0435 PM CASTLETON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY STATE DOT
0442 PM BRANDON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY SPOTTERSPRELIMINARY LOCAL STORM REPORT...CORRECTED AND UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
518 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM LYNDONVILLE VT 1.5 INCH HAIL
07/10/01 CALEDONIA BY SPOTTERS
0135 PM NORTH HERO VT 1 INCH HAIL
07/10/01 GRAND ISLE BY PUBLIC
0140 PM NORTH FAIRFAX VT 1 INCH HAIL
07/10/01 FRANKLIN BY SPOTTER
0200 PM WATERVILLE VT 1 INCH HAIL
07/10/01 LAMOILLE BY PUBLIC
0215 PM BRISTOL VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0225 PM NEW HAVEN VT .75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0229 PM NEW HAVEN VT 1.75 INCH HAIL
07/10/01 ADDISON BY SPOTTER
0230 PM FAIR HAVEN VT 1 INCH HAIL
07/10/01 RUTLAND BY SPOTTER
0235 PM CASTLETON VT WIND DAMAGE
07/10/01 RUTLAND TREES FALLEN ON
HOUSES...BY STATE DOT
0235 PM CASTLETON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY STATE DOT
0330 PM BRAINTREE VT WIND DAMAGE
07/10/01 ORANGE MULTIPLE TREES DOWN...BY
PUBLIC
0332 PM TYSON VT .88 INCH HAIL
07/10/01 WINDSOR BY SPOTTER
0430 PM RANDOLPH CENTER VT .75 INCH HAIL
07/10/01 ORANGE BY PUBLIC
0442 PM BRANDON VT 1.75 INCH HAIL
07/10/01 RUTLAND BY SPOTTERS
0450 PM VERSHIRE VT .75 INCH HAIL
07/10/01 ORANGE BY PUBLIC
0506 PM PITTSFIELD VT .75 INCH HAIL
07/10/01 RUTLAND BY PUBLICThe national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2001Every state in 2001This day in weather historyWarnings in Vermont, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262038, 5262039, 5262040.